Tennessee, 2015Flash Flood and Hail in Tennessee, June 8, 2015
June 8, 2015 · NWS MEG · 8 events in 6 counties and zones
Scattered thunderstorms developed in the warm sector ahead of an approaching cold front during the afternoon hours on June 8, 2015. A few of these storms produced damaging winds, large hail and flash flooding across West Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in the warm sector ahead of an approaching cold front during the afternoon hours on June 8, 2015. A few of these storms produced damaging winds, large hail and flash flooding across West Tennessee. Later that evening a mesoscale convective system developed along and south of Interstate 40 as the cold front pushed into the Mid-South. This caused damaging winds over extreme Southwest Tennessee before pushing into North Mississippi.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 8, 11:01 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 8, 11:01 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1201 PM CDT MON JUN 8 2015
.UPDATE... /ISSUED 1104 AM CDT MON JUN 8 2015/
UPDATED THE FORECAST TO REFLECT CURRENT OBSERVED RADAR TRENDS
ACROSS PORTIONS OF NORTH/NORTHEAST MS WHERE THUNDERSTORMS HAVE
DEVELOPED ALONG A COVERGENT ZONE. THESE APPEAR TO BE SLIGHTLY
ELEVATED IN NATURE AND ONLY POSE A BRIEF HEAVY RAIN/SMALL HAIL
THREAT AT THIS TIME. THE GREATER THREAT STILL APPEARS TO BE LATER
THIS AFTERNOON AS THE FRONTAL BOUNDARY APPROACHES FROM THE NORTH.
THE MOST CONCENTRATED SEVERE THREAT WILL MOST LIKELY DEVELOP
ACROSS PORTIONS OF MIDDLE TN IN CLOSER PROXIMITY TO THE MORE
CONDUCIVE KINEMATIC PROFILES. DAMAGING WINDS WILL BE THE PRIMARY
THREAT WITH ANY LINE/BOWING SEGMENT WHICH CAN BECOME SUSTAINED.
OBSERVED LAPSE RATES ARE WEAK AND DO NOT SUPPORT MUCH IN THE WAY
OF A LARGE HAIL THREAT...ALTHOUGH MARGINALLY SEVERE HAIL IS
POSSIBLE IN THE STRONGEST UPDRAFTS. THE SEVERE THREAT LOOKS TO
BECOME MUCH MORE ISOLATED ACROSS WEST TN/EAST AR AS FORCING IS
WEAKER AND STORM COVERAGE WILL BE MORE ISOLATED. THIS WILL BE THE
TREND TO WATCH THROUGH THE LATE MORNING/EARLY AFTERNOON.
TVT
&&
.DISCUSSION... /ISSUED 443 AM CDT MON JUN 8 2015/
SUMMER IS UPON US...3 AM TEMPERATURES REMAIN IN THE MIDDLE TO
UPPER 70S WITH DEW POINTS IN THE LOW TO MIDDLE 70S. THE RESULTING
RELATIVE HUMIDITY IS OPPRESSIVE...AS HIGH AS 91 PERCENT AT
JBR...BUT MOST OF THE AREA IS IN THE MIDDLE TO UPPER 70 PERCENT
RANGE.
WITH SUCH ABUNDANT MOISTURE IN PLACE AND AN APPROACHING COLD
FRONT...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE
TODAY...SOME POSSIBLY SEVERE.
A BROAD POSITIVELY TILTED TROUGH WILL DEEPEN AS IT SHIFTS ACROSS
THE MIDSOUTH TODAY. A SHORTWAVE EMBEDDED IN THE MEAN FLOW WILL
APPROACH THE BASE OF THE TROUGH THIS EVENING AS THE LARGER-SCALE
TROUGH SHIFTS INTO MIDDLE TENNESSEE. IT MAY ACHIEVE A NEUTRAL
TILT BY SUNSET JUST AS IT SHIFTS EAST OF THE MIDSOUTH.
PRECIPITABLE WATER WILL BE IN EXCESS OF 1.75 INCHES WITH DEW
POINTS IN THE LOW 70S. AS A RESULT CAPE WILL EXCEED 2200 J/KG
THIS AFTERNOON. LI'S WILL BE LOWER THAN -6C. LAPSE RATES ARE
UNIMPRESSIVE. MID TO UPPER LEVEL DYNAMIC SUPPORT IS FAIRLY
UNIMPRESSIVE...ALTHOUGH IT DOES LOOK MORE SUPPORTIVE OF CONVECTION
THAN IT DID YESTERDAY. THERE IS A FAIR AMOUNT OF DIFFLUENCE AT
250MB AND A WEAK...30KT...850MB JET MAX DEVELOPING LATE TODAY.
HOWEVER THE JETMAX SHOULD RAPIDLY SHIFT OUT OF THE MIDSOUTH THIS
EVENING. THIS REGION IN WEST TENNESSEE WHERE THERE IS AT LEAST
MEAGER UPPER LEVEL SUPPORT IS WHERE WE WOULD MOST LIKELY SEE
SEVERE STORMS THIS AFTERNOON. THE MOST LIKELY MODE OF SEVERE
STORMS WILL BE DAMAGING WIND FROM BOWS IN AN EXPECTED BROKEN LINE
OF STRONG TO SEVERE STORMS. HAIL IS ALSO POSSIBLE...BUT IT IS
CERTAINLY NOT THE OPTIMAL ATMOSPHERE FOR LARGE HAIL.
UNIDIRECTIONAL FLOW ON SOUNDINGS SUGGESTS TRAINING THUNDERSTORMS
IS A POSSIBILITY...AS WELL AS BACKBUILDING STORMS. LOCALIZED
FLOODING COULD BE A PROBLEM...ESPECIALLY LATER THIS EVENING AFTER
INITIAL RAINFALL ACCUMULATES. FLASH FLOOD GUIDANCE IS 2.5-3 INCHES
IN 3 HOURS.
TUESDAY THROUGH NEXT WEEKEND...GUIDANCE HAS SHIFTED QUITE A BUT
DRIER...AND A FEW DEGREES WARMER. EXPECT SEASONAL TO SLIGHTLY
ABOVE TEMPERATURES ARE EXPECTED WITH DEWPOINTS IN THE UPPER 60S TO
LOW 70S. AFTERNOON SHOWERS WILL BE POSSIBLE...BUT WIDESPREAD
STORMS ARE NOT EXPECTED.
30
&&
.AVIATION...
18Z TAF SET
EXPECT TSRA DEVELOPMENT TO BLOSSOM OVER THE NEXT 1-3 HOURS ALONG
THREE AREAS. ONE AREA WILL BE NEAR A WEAK BOUNDARY ACROSS NE MS
THAT IS ALREADY SEEING A BKN LINE OF SHRAS. THE SECOND WILL BE
ALONG ANOTHER WEAK BOUNDARY THAT STRETCHES FROM PARIS TO
JONESBORO. A THIRD AREA WILL BE ALONG THE COLD FRONT THAT
STRETCHES FROM JUST NORTH OF CAPE GIRARDEAU TO FORT SMITH. ALL 3
WILL SHIFT EAST WITH THE SECOND AND THIRD AREA POSSIBLY MORPHING
INTO ONE GIANT COMPLEX BY 00Z WHICH BY THAT POINT SHOULD BE
PUSHING INTO NORTH MISSISSIPPI. TEMPORARILY LOW CIGS/VSBYS WILL BE
POSSIBLE WITH THE TSRAS. EXPECT CONVECTION SHOULD BE SOUTH OF KTUP
BY 4Z. SOME MVFR CIGS MAY LINGER AWHILE LONGER AT KTUP BUT
OTHERWISE EXPECT VFR CONDITIONS FOR THE OTHER TAF SITES FOR THE
REMAINDER OF THE PERIOD. GUSTY SOUTHERLY WINDS WILL BECOME LIGHT
NORTHERLY WINDS THIS EVENING.
KRM
&&
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jun 8, 2:16 AM CST, 10 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
316 AM CDT MON JUN 8 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-091030-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
316 AM CDT MON JUN 8 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE WEATHER MONDAY ACROSS NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE. THERE IS A
MARGINAL THREAT FOR SEVERE WEATHER ACROSS EAST CENTRAL ARKANSAS
AND NORTH MISSISSIPPI. DAMAGING WIND...LARGE HAIL...AND LOCALIZED
FLASH FLOODING ARE THE MAIN THREATS.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED MONDAY.
Event by event
6 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Gibson
- When
- June 8, 1:10 PM CST to 1:15 PM CST
- Where
- Gibson County, 0.5 mi SW of Grizzard to 0.99 mi WSW of Laneview
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.026, -88.987
Straight line winds snapped trees and damaged a few mail boxes south of Dyer.
Hail, Carroll
- When
- June 8, 1:15 PM CST to 1:20 PM CST
- Where
- Carroll County, 1.35 mi N of Buena Vista
- Measured
- 1.25 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.999, -88.278
Half dollar size hail was reported near Buena Vista.
Thunderstorm Wind, Crockett
- When
- June 8, 1:15 PM CST to 1:20 PM CST
- Where
- Crockett County, 1.14 mi N of Bells to 1.67 mi SW of Bells
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.736, -89.078
Straight line winds knocked down trees and caused minor damage to homes along Highway 412 near Bells. Large trees were also knocked down along Highway 79 near the Forked Deer River Bridge temporarily blocking the road.
Thunderstorm Wind, Chester
- When
- June 8, 3:13 PM CST to 3:18 PM CST
- Where
- Chester County, 2.61 mi ENE of Henderson to 3.64 mi ENE of Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.440, -88.625
Straight line winds ripped shingles off a house east of Henderson.
Flash Flood, Madison
- When
- June 8, 3:18 PM CST to 4:18 PM CST
- Where
- Madison County, 1.41 mi NNW of Jackson to 1.09 mi N of Jackson
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.640, -88.836
Heavy rain caused flash flooding near the Jackson-Madison County General Hospital. Streets were covered with more than six inches of water.
Thunderstorm Wind, Madison
- When
- June 8, 3:18 PM CST to 3:28 PM CST
- Where
- Madison County, 3.64 mi WSW of Huntersville to 0.66 mi SW of Malesus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.598, -89.039
Straight line winds knocked down several large trees, tree limbs and power lines across Madison County.
Thunderstorm Wind, Shelby
- When
- June 8, 7:20 PM CST to 7:25 PM CST
- Where
- Shelby County, 1.05 mi E of Arlington to 1.71 mi ENE of Arlington Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.302, -89.662
Straight line winds ripped a drain gutter off a home in Arlington.
Thunderstorm Wind, Shelby
- When
- June 8, 8:35 PM CST to 8:40 PM CST
- Where
- Shelby County, 1.29 mi ENE of Buntyn to 1.36 mi E of Buntyn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.104, -89.958
Straight line winds knocked down a large tree on to a house and two cars on Larkspur Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Tennessee, June 8, 2015$58,000 · 1.75 in hail · 32 events
- Hail and Damaging Winds in Kentucky, June 8, 2015$185,000 · 1.25 in hail · 7 events
- Flash Flooding and Hail in Pennsylvania, June 8, 2015$39,000 · 1 in hail · 30 events
- Damaging Winds in Georgia, June 8, 2015$127,000 · 60 kt wind · 5 events
- Lightning Strike in Wisconsin, June 8, 2015$108,000 · 1 event
- Hail and Damaging Winds in Kentucky, June 8, 2015$50,000 · 1.5 in hail · 10 events
- Flood and Hail in Indiana, June 8, 2015$50,000 · 1.75 in hail · 9 events
- Damaging Winds in Ohio, June 8, 20152 injured · $20,000 · 56 kt wind · 7 events
- Damaging Winds in New York, June 8, 2015$47,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in West Virginia, June 8, 2015$27,000 · 50 kt wind · 10 events
- Damaging Winds in Virginia, June 8, 2015$18,000 · 61 kt wind · 15 events
- Hail and Damaging Winds in Pennsylvania, June 8, 2015$25,000 · 56 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588317, 588315, 588316, 588318, 588319, 588320, 588322, 588325.